Rethinking Dynamic Capital Structure Models with Roll-Over Debt

Décamps, Jean-Paul and Villeneuve, Stéphane (2014) Rethinking Dynamic Capital Structure Models with Roll-Over Debt. Mathematical Finance, 24 (1). pp. 66-96.

This is the latest version of this item.

[img]
Preview
Text
Download (388kB) | Preview
Official URL: http://tse-fr.eu/pub/25380

Abstract

Dynamic capital structure models with roll-over debt rely on widely accepted
arguments that have never been formalized. This paper clarifies the literature and provides a rigorous formulation of the equity holders' decision problem within a game theory framework. We spell out the linkage between default policies in a rational expectations equilibrium and optimal stopping theory. We prove that there exists a unique equilibrium in constant barrier strategies, which coincides with that derived in the literature. Furthermore, that equilibrium is the unique equilibrium when the firm loses all its value at default time. Whether the result
holds when there is a recovery at default remains a conjecture.

Item Type: Article
Language: English
Date: January 2014
Refereed: Yes
Uncontrolled Keywords: strategic default, payoff dominant equilibrium, constrained optimal stopping time
JEL codes: C61 - Optimization Techniques; Programming Models; Dynamic Analysis
G33 - Bankruptcy; Liquidation
Subjects: B- ECONOMIE ET FINANCE
Divisions: TSM Research (Toulouse), TSE-R (Toulouse)
Site: UT1
Date Deposited: 09 Jul 2014 17:22
Last Modified: 07 Mar 2018 13:22
OAI ID: oai:tse-fr.eu:25380
URI: http://publications.ut-capitole.fr/id/eprint/15174

Available Versions of this Item

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year